Repository: Freie Universität Berlin, Math Department

Monotone multigrid methods for elliptic variational inequalities II

Kornhuber, R. (1996) Monotone multigrid methods for elliptic variational inequalities II. Numerische Mathematik, 72 (4). pp. 481-499. ISSN 0029-599X


Official URL:


We derive globally convergent multigrid methods for discrete elliptic variational inequalities of the second kind as obtained from the approximation of related continuous problems by piecewise linear finite elements. The coarse grid corrections are computed from certain obstacle problems. The actual constraints are fixed by the preceding nonlinear fine grid smoothing. This new approach allows the implementation as a classical V-cycle and preserves the usual multigrid efficiency. We give 1−O(j−3) estimates for the asymptotic convergence rates. The numerical results indicate a significant improvement as compared with previous multigrid approaches.

Item Type:Article
Subjects:Mathematical and Computer Sciences > Mathematics > Numerical Analysis
Divisions:Department of Mathematics and Computer Science > Institute of Mathematics
ID Code:1912
Deposited By: Ekaterina Engel
Deposited On:21 Jun 2016 20:12
Last Modified:03 Mar 2017 14:42

Repository Staff Only: item control page